Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 127, NWS La Crosse, WI

August 22, 2007Grant County, Richland County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 22, 2007, 12:01 AM CDT for Grant County, Richland County, Wisconsin. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2007, 12:01 AM CDT (05:01 UTC)
Expired
Aug 22, 2007, 12:45 AM CDT
In force
44 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 12:10 AM CDTTSTM WND DMGFennimore, WITREE DOWN IN FENNIMORE
Aug 22, 12:15 AM CDTTSTM WND DMGRichland Center, WITREES DOWN IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 8:14 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4094 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 220502
SVRARX
WIC043-103-220545-
/O.NEW.KARX.SV.W.0127.070822T0501Z-070822T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1201 AM CDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN SOUTHWEST WISCONSIN...
  RICHLAND COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 1245 AM CDT

* AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH...ROUGHLY ALONG A LINE EXTENDING FROM 12 MILES
  SOUTH OF LA FARGE TO BOSCOBEL TO GUTTENBERG...AND MOVING EAST AT 50
  MPH. SPOTTERS HAVE REPORTED WINDS TO 50 MPH WITH THESE             
  STORMS...AND GIVEN WET SOILS...AREAS MAY SEE NUMEROUS TREES FALLEN 
  BY THE WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LANCASTER AROUND 1210 AM...
  RICHLAND CENTER AROUND 1215 AM...
  PLATTEVILLE AROUND 1225 AM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4323 9029 4320 9043 4252 9042 4252 9060
      4265 9070 4271 9094 4274 9100 4277 9100
      4309 9080 4319 9065 4348 9064 4348 9020
      4318 9019

$$

BINAU
3 follow-up statements
000 
WWUS53 KARX 220518
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1217 AM CDT WED AUG 22 2007

WIC043-103-220545-
/O.CON.KARX.SV.W.0127.000000T0000Z-070822T0545Z/
RICHLAND WI-GRANT WI-
1217 AM CDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR GRANT AND RICHLAND COUNTIES...

AT 1215 AM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY
ALONG A LINE EXTENDING FROM LA FARGE TO MUSCODA TO BALLTOWN...MOVING 
EAST AT 50 MPH. A TREE WAS REPORTED DOWN NEAR FENNIMORE AT 1210 AM.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DICKEYVILLE AROUND 1225 AM...
  PLATTEVILLE AND HAZEL GREEN AROUND 1230 AM...
  CUBA CITY AROUND 1235 AM...

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4323 9029 4320 9043 4252 9042 4252 9060
      4265 9070 4271 9094 4274 9100 4277 9100
      4309 9080 4319 9065 4348 9064 4348 9020
      4318 9019

$$

BINAU
000 
WWUS53 KARX 220531
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1230 AM CDT WED AUG 22 2007

WIC043-103-220545-
/O.CON.KARX.SV.W.0127.000000T0000Z-070822T0545Z/
RICHLAND WI-GRANT WI-
1230 AM CDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR GRANT AND RICHLAND COUNTIES...

AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A LINE EXTENDING FROM 10
MILES SOUTHWEST OF REEDSBURG TO SPRING GREEN TO DICKEYVILLE...MOVING 
EAST AT 50 MPH. ANOTHER AREA OF POTENTIALLY DAMAGING WINDS WILL MOVE 
BACK ACROSS NORTHERN RICHLAND COUNTY...FROM SYLVAN THROUGH HUB CITY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PLATTEVILLE AND DICKEYVILLE AROUND 1235 AM...
  HAZEL GREEN AROUND 1240 AM...
  CUBA CITY AROUND 1245 AM...

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4323 9029 4320 9043 4252 9042 4252 9060
      4265 9070 4271 9094 4274 9100 4277 9100
      4309 9080 4319 9065 4348 9064 4348 9020
      4318 9019

$$

BINAU
000 
WWUS53 KARX 220547
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1245 AM CDT WED AUG 22 2007

WIC043-103-220555-
/O.EXP.KARX.SV.W.0127.000000T0000Z-070822T0545Z/
RICHLAND WI-GRANT WI-
1245 AM CDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND RICHLAND COUNTIES
EXPIRES AT 1245 AM CDT...

TREES WERE REPORTED DOWN IN RICHLAND CENTER AT 1215 AM...AND STRONG 
NORTHWEST WINDS TO 45 MPH ARE STILL POSSIBLE ACROSS RICHLAND COUNTY 
THROUGH 1 AM.

ACROSS GRANT COUNTY...THE DAMAGING WIND THREAT HAS SHIFTED EAST OF 
THE AREA....THOUGH WINDS COULD STILL GUST TO 40 MPH ACROSS THE 
SOUTHERN PORTIONS OF THE COUNTY.STORM WHICH PROMPTED THIS WARNING 
HAS MOVED OUT OF THE WARNED AREA.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 4323 9029 4320 9043 4252 9042 4252 9060
      4265 9070 4271 9094 4274 9100 4277 9100
      4309 9080 4319 9065 4348 9064 4348 9020
      4318 9019

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 7:41 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 21, 7:41 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
741 PM CDT TUE AUG 21 2007

.UPDATE...
OBVIOUS CONCERN IN FORECAST TONIGHT IS HEAVY RAIN/FLASH
FLOOD/RIVER FLOOD THREAT. LAST 90 MINS HAS BROUGHT EXPLOSIVE
CONVECTIVE DEVELOPMENT ACROSS NERN NEB INTO NWRN IA IN VERY
DIFFLUENT MID/UPPER LEVEL FLOW ON THE SRN FRINGE OF STRONG WLY
MID/UPPER LEVEL JETLET. RUC/WRF/GFS INDICATING LOW LEVEL JET TO
CONTINUE TO INCREASE FROM 25-30KTS NOW ACROSS KS/NEB/IA INTO
30-35KT RANGE AS WEAK IMPULSE AND MID LEVEL WIND MAXIMUM PASSES
THROUGH THE REGION OVERNIGHT. INTENSE BAND OF IA CONVECTION SHOULD
CONTINUE TO SPREAD EAST/NORTHEAST IN DIFFLUENT FLOW...MOVING MORE
EASTERLY WITH TIME GIVEN VEERING OF THE MID LEVEL FLOW THROUGH THE
NIGHT AND PER CURRENT WDLM5 /WOOD LAKE/ AND BLRW3 /BLUE RIVER/
PROFILERS. ONCE MCS MATURES OVER NRN IA INTO WRN ARX FORECAST
AREA...SHOULD BEGIN TO FOCUS MORE ON NORTHEAST IOWA AN FAR
SOUTHWEST WISCONSIN AS MESO BETA ELEMENTS /CORFIDI TECHNIQUE/
SUGGEST MCS WILL BUILD SOUTHWARD INTO GREATER INSTABILITY FEED.

BOTTOM LINE...GOING FCST ON TRACK WITH FLASH FLOOD WATCH AND RAIN
CHANCES. SEE PRIMARY HEAVY RAIN THREAT ACROSS FROM OSAGE/CHARLES
CITY AREA EAST-NORTHEAST TO AREAS VERY NEAR/JUST SOUTH OF LA
CROSSE TO MAUSTON. CAN SEE 1 TO 2 INCHES WIDESPREAD THROUGH THE
NIGHT...AND MAY SEE SOME LOCAL 3+ INCH AMOUNTS WHERE THE GREATEST
REGENERATIVE/BACKBUILDING OCCURS. RIGHT NOW EXPECT THIS IN FAR WRN
PORTIONS OF ARX FORECAST AREA. WILL MONITOR BACKBUILDING POTENTIAL
CLOSELY...BUT FEEL THIS MORE LIKELY TO OUR WEST/SOUTHWEST.

GIVEN PAST WEEKEND/S HISTORIC RAINFALL...ALL PERSONS ARE URGED TO
MONITOR THEIR FAVORITE WEATHER SOURCE IN CASE FLASH FLOODING
DEVELOPS AND WARNINGS ARE ISSUED.

BINAU

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT TUE AUG 21 2007/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

THE POTENTIAL OF FLOODING THROUGHOUT THIS TIME PERIOD CONTINUES TO
BE MAIN CONCERN.

AT 3 PM...A WARM FRONT EXTENDED FROM ONEAL NEBRASKA TO MOLINE
ILLINOIS. TEMPERATURES SOUTH OF THIS FRONT WERE IN THE 90S.
A 25 TO 30 KNOT 850 MB JET WAS PRODUCING JUST ENOUGH MOISTURE
CONVERGENCE FOR SCATTERED SHOWERS TO DEVELOP ACROSS NORTHWEST
IOWA. MEANWHILE A STATIONARY FRONT EXTENDED FROM SIOUX FALLS SOUTH
DAKOTA TO IRONWOOD MICHIGAN. SHOWERS WERE ALSO DEVELOPING ALONG
THIS FRONT.

THE MODELS ARE IN GENERAL AGREEMENT THAT A MESOSCALE CONVECTIVE
COMPLEX WILL DEVELOP AT THE NOSE OF THE 850 MB JET THIS
EVENING. AS THE JET VEERS TONIGHT...THIS COMPLEX WILL MOVE THROUGH
THE AREA TONIGHT AND EARLY WEDNESDAY MORNING. AT THIS TIME...IT
LOOKS LIKE THIS WILL BE A PROGRESSIVE SYSTEM. THE HEAVIEST RAIN AT
THIS TIME LOOKS TO BE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
THIS AREA MAY SEE BETWEEN 1 AND 2 INCHES. HOWEVER IF THIS SYSTEM
ENDS UP DEVELOPING A BIT FURTHER NORTH THIS EVENING...THIS BAND
MAY TRACK ACROSS SOUTHEAST MINNESOTA...AND WEST CENTRAL AND
CENTRAL WISCONSIN. THE 0-6 KM SHEAR START OUT ABOVE 50 KNOTS THIS
EVENING...AND SLOWLY DECREASES DURING THE OVERNIGHT. WITH MUCH OF
THE EVENING DEVELOPMENT BEING TO OUR WEST...I WOULD EXPECT THE
GREATER CHANCE TO BE TO OUR WEST TONIGHT.

ON WEDNESDAY MORNING...THE COMPLEX WILL BE MOVING OUT OF SOUTHWEST AND
CENTRAL WISCONSIN. AS RESULT...I KEPT HIGHER PRECIPITATION
CHANCES IN THESE AREAS. DURING THE AFTERNOON...IT APPEARS THAT THE
850 MB MOISTURE TRANSPORT WILL BEGIN TO INCREASE ACROSS WESTERN
IOWA AND SOUTHWEST MINNESOTA. THIS WILL LIKELY RESULT IN THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. SOME OF THIS PRECIPITATION
MAY SPREAD EAST INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA. AS A RESULT...
I WENT WITH SOME HIGHER PRECIPITATION PROBABILITIES IN THAT AREA.

ON WEDNESDAY NIGHT...A 35 TO 40 KNOT 850 MB JET WILL BE MOVING
NORTHWARD INTO THE BOUNDARY LOCATED ACROSS THE AREA. IT AGAIN
LOOKS LIKE WE WILL SEE ANOTHER GOOD CHANCE OF HEAVY RAIN. HOWEVER
THE EXACT LOCATIONS IS STILL NOT CLEAR. WE WILL LIKELY NEED ANOTHER
FLASH FLOOD WATCH FOR THE SAME AREAS AS TONIGHT FROM WEDNESDAY
NIGHT INTO THURSDAY MORNING.

LONG TERM...FRIDAY THROUGH TUESDAY

THE MEDIUM RANGE MODELS CONTINUE TO SHOW THAT THE FRONT
RESPONSIBLE FOR ALL OF PRECIPITATION WILL SHIFT FAR ENOUGH
SOUTH THAT WE MAY HAVE A MAINLY DRY WEEKEND. HOWEVER WITH THE
ATMOSPHERIC ANGULAR MOMENTUM REMAINING NEARLY 3 STANDARD
DEVIATIONS BELOW NORMAL...THERE WILL BE VERY LITTLE IMPETUS
FOR A LARGE ENOUGH PATTERN CHANGE NEEDED FOR AN EXTENDED
PERIOD OF DRYNESS. WITH WARM AIR ADVECTION AHEAD OF AN
APPROACHING COLD FRONT...IT LOOKS LIKE WE WILL SEE A RETURN
OF A CHANCE OF SHOWERS AND THUNDERSTORMS AS SOON AS SUNDAY
NIGHT. THE MODELS CONTNIUE TO SHOW THAT THIS FRONT WILL MOVE
SLOWLY EAST THROUGH THE REGION. AS A RESULT...I KEPT A CHANCE
OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST TUESDAY OF NEXT
WEEK.

AVIATION...TONIGHT AND WEDNESDAY MORNING

WITH WARM FRONT TO THE SOUTH...LOW CEILINGS HAVE CONTINUED TO
DEVELOP ACROSS THE AREA WITH SUCH LOW LEVEL SATURATION. SOME
IMPROVEMENT EXPECTED HEADED INTO THE EVENING HOURS...BUT MAIN STORY
MAY BE THE EXPECTED CONVECTION THAT WILL MOVE IN FROM THE WEST.
TRIED TO FIND A MORE FAVORABLE TIME WINDOW FOR LOWEST VISIBILITIES
AND CEILINGS WITH THUNDERSTORM ACTIVITY...MAINLY FROM 04Z TO 08Z BUT
POST STORM CONDITIONS SHOULD BE IFR INTO WEDNESDAY MORNING.

ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR WIZ041-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.

SHORT-LONG TERM - BOYNE
AVIATION - SHEA

&&
Hazardous weather outlook, Aug 21, 8:10 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
810 PM CDT TUE AUG 21 2007

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061-
221100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
VERNON-WINNESHIEK-WINONA-
810 PM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. STRONG THUNDERSTORMS
WILL MOVE THROUGH THE AREA TONIGHT WITH MORE HEAVY RAIN AND A
CONTINUED THREAT FOR FLOODING AND FLASH FLOODING. RAINFALL AMOUNTS
FROM 1 TO AS MUCH AS 3 INCHES ARE EXPECTED...AND IF RAINFALL RATES
ARE HIGH ENOUGH...FLASH FLOODING WILL BE POSSIBLE IN ALREADY FLOOD
RAVAGED AREAS. A FEW LOCALIZED AMOUNTS EXCEEDING 3 INCHES WILL BE
POSSIBLE WHERE THUNDERSTORMS ARE REPETITIVE OVER THE SAME AREAS.

THE THUNDERSTORMS MAY BE STRONG ENOUGH TO BECOME SEVERE THROUGH THE
LATE EVENING HOURS ACROSS NORTHEAST IOWA AND EXTREME SOUTHEAST
MINNESOTA. THE MAIN THREATS WOULD BE LARGE HAIL...AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN JUST SOUTH OF THE AREA
THROUGH THE REST OF THE WEEK. THE MOIST...UNSTABLE AIRMASS WILL
REMAIN IN PLACE SOUTH OF THE FRONT. THUS...THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE
WEDNESDAY THROUGH FRIDAY PERIOD. HIGH PRESSURE AND SOME DRIER AIR
STILL LOOKS TO PUSH IN FOR THE WEEKEND INTO EARLY NEXT WEEK.

THE GREATEST THREAT FROM ANY OF THE WEDNESDAY THROUGH FRIDAY
THUNDERSTORMS CONTINUES TO BE ADDITIONAL HEAVY RAINS. THE FLASH
FLOOD WATCH CONTINUES THROUGH EARLY WEDNESDAY MORNING. ADDITIONAL
ROUNDS OF HEAVY RAIN POSE CONTINUED FLOODING CONCERNS ACROSS MUCH OF
THE AREA. WITH A STRONGER PUSH OF THE WARM AND UNSTABLE AIRMASS
NORTHWARD POSSIBLE WEDNESDAY AND THURSDAY AFTERNOON AND EVENING.
FURTHER FLASH FLOOD WATCHES MAY BE NEEDED...AND A FEW OF THE STORMS
COULD BECOME SEVERE.

THE BETTER THREAT OF ANY SEVERE STORMS WOULD BE SOUTH OF AN AUSTIN
MINNESOTA TO RICHLAND CENTER WISCONSIN LINE...WITH THE MAIN THREATS
BEING LARGE HAIL AND MORE HEAVY RAINS.

IT IS TOO EARLY TO DETERMINE THE TIMING AND DETAILS OF ANY SEVERE
STORM THREATS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE THROUGH 11 PM THIS EVENING. THERE IS A
CHANCE FOR SPOTTER ACTIVATION AGAIN WEDNESDAY AND THURSDAY. REPORTS
OF HEAVY RAINFALL OR ANY RENEWED FLOODING PROBLEMS WOULD BE GREATLY
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MNZ079-WIZ017-029-032>034-042>044-221100-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-TREMPEALEAU-WABASHA-
810 PM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
INTO WESTERN AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONTAL BOUNDARY IS EXPECTED TO REMAIN IN PLACE ACROSS
NORTHERN IOWA AND NORTHERN ILLINOIS TONIGHT. THUNDERSTORMS WILL
MOVE OUT OF IOWA AND ACROSS THE AREA OVERNIGHT AS WARMTH AND
MOISTURE SPREAD OVER THE FRONTAL BOUNDARY. A FEW OF THE STORMS COULD
PRODUCE LOCALLY HEAVY RAINS...WITH A FEW LOCATIONS SEEING 1 TO
2 INCHES OF RAIN. A FEW SEVERE STORMS WITH LARGE HAIL CANNOT BE
RULED OUT...PARTICULARLY THROUGH THE EARLY PORTIONS OF THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS NORTHERN IOWA
THROUGH THE REST OF THE WEEK. A MOIST...UNSTABLE AIRMASS WILL REMAIN
IN PLACE SOUTH OF THE FRONT. THUS...THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE WEDNESDAY
THROUGH FRIDAY PERIOD. HIGH PRESSURE AND SOME DRIER AIR STILL LOOKS
TO PUSH IN FOR THE WEEKEND INTO EARLY NEXT WEEK.

THE GREATEST THREAT FROM ANY OF THE WEDNESDAY THROUGH FRIDAY
THUNDERSTORMS CONTINUES TO BE LOCALLY HEAVY RAINS. IF THE FRONT
PUSHES A BIT FURTHER NORTH THERE WOULD BE A THREAT FOR A FEW SEVERE
STORMS DURING THE AFTERNOON AND EVENING HOURS OF WEDNESDAY AND
THURSDAY. FOR NOW IT APPEARS THE FRONT WILL STAY PUT AND THE SEVERE
STORM THREAT WILL REMAIN SOUTH OF THE AREA.

IT IS TOO EARLY TO DETERMINE THE TIMING AND DETAILS OF ANY SEVERE
STORM THREATS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. REPORTS OF ANY
HEAVY RAINS WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BINAU

In the hours before

Local storm report, Aug 21, 10:37 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             AUSTIN                  43.67N 92.97W
08/21/2007  M1.00 INCH       MOWER              MN   EMERGENCY MNGR

0904 PM     HAIL             2 E AUSTIN              43.67N 92.93W
08/21/2007  E1.75 INCH       MOWER              MN   EMERGENCY MNGR

0912 PM     HAIL             DEXTER                  43.72N 92.70W
08/21/2007  E1.00 INCH       MOWER              MN   LAW ENFORCEMENT

0924 PM     HAIL             3 W RACINE              43.78N 92.54W
08/21/2007  E0.88 INCH       MOWER              MN   FIRE DEPT/RESCUE

            REPORTED BY STEWARTVILLE FIRE DEPARTMENT STORM SPOTTERS.

0927 PM     HAIL             RACINE                  43.78N 92.48W
08/21/2007  E1.00 INCH       MOWER              MN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL FELL FOR NEARLY 10 MINUTES.

1008 PM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
08/21/2007                   MOWER              MN   BROADCAST MEDIA

            KAAL-TV REPORTED STREET FLOODING ON 4TH STREET NEAR
            INTERSTATE 90.

1018 PM     TSTM WND GST     1 E CHARLES CITY        43.07N 92.66W
08/21/2007  M51.00 MPH       FLOYD              IA   AWOS

1020 PM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
08/21/2007                   MOWER              MN   BROADCAST MEDIA

            KAAL TV REPORTED FLOODING ALONG OAKLAND AVENUE

&&

BOYNE
Local storm report, Aug 21, 10:38 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1038 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLASH FLOOD      SPRING VALLEY           43.69N 92.39W
08/21/2007                   FILLMORE           MN   LAW ENFORCEMENT

            STREET FLOODING REPORTED

&&

BOYNE
Local storm report, Aug 21, 10:41 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HEAVY RAIN       SPRING VALLEY           43.69N 92.39W
08/21/2007  M2.50 INCH       FILLMORE           MN   AMATEUR RADIO

            MOST OF THAT RAIN FELL DURING THE PAST HOUR.

&&

BOYNE
Local storm report, Aug 21, 11:01 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1101 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      SPRING VALLEY           43.69N 92.39W
08/21/2007                   FILLMORE           MN   LAW ENFORCEMENT

            PART OF BASEMENT WALL COLLAPSED IN A HOUSE

&&

BOYNE
Local storm report, Aug 21, 11:23 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1123 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND DMG     DECORAH                 43.31N 91.79W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN

&&

BOYNE
Local storm report, Aug 21, 11:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1135 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND GST     VILLAGE CREEK           43.32N 91.25W
08/21/2007  E50.00 MPH       ALLAMAKEE          IA   LAW ENFORCEMENT

&&

ADAMS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:34 PM CDTSevere Thunderstorm WarningARXCrawford41 min
Aug 21, 11:44 PM CDTFlash Flood WarningARXVernon3 hr
Aug 22, 12:15 AM CDTSevere Thunderstorm WarningARXVernon60 min
Aug 22, 4:18 AM CDTFlash Flood WatchARXCrawford, Grant, La Crosse, Richland, Vernon35 hr
Aug 22, 4:53 PM CDTSevere Thunderstorm WarningARXGrant52 min
Aug 22, 5:32 PM CDTFlash Flood WarningARXGrant3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.